MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 5442141
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider via manufacturer representative regarding a patient with an indication of compression of cord at l4/5 in need of l4-5 lumbar fusion used in spinal therapy.It was reported that during the surgery the 4.75 crosslink that was used was attempted to be tightened and the center nut needed more than normal torque to be final tightened. the center but on crosslink would not torque out properly during final tightening.There was a delay of about 5mins in overall procedure time. there were no patient symptoms reported.There were no fragments in the patient reported.There were no further complications reported regarding the event.
 
Event or Problem Description
Additional information was received regarding the event.It was reported that the center nut of crosslink was stripped.Product is not in patient and there were no issues prior to the surgery.The issue happened during final tightening of the implant.There was no patient symptoms reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key10768780
Report Number1030489-2020-01542
Device Sequence Number11044479
Product Code KWP
UDI-Device Identifier00613994579539
UDI-Public00613994579539
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5442141
Device Catalogue Number5442141
Device Lot Number0374220W
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer12/24/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR